Skip to content


Get Narcan® (Project Hope)


Understanding an opioid overdose

    Too much of an opioid affects parts of the brain that drive breathing. As a result, breathing can become very slow or may stop. Learn more about signs of an opioid overdose here.

Narcan® helps to reverse an overdose

    Narcan® (Naloxone) can temporarily block or reverse the effects of opioids. In most cases the
    effect is immediate (within 30 to 40 seconds), blocking the effects of the overdose and allowing
    the person to breathe again. This gives time to seek emergency medical assistance. Narcan® will have no effect if accidentally administered or self-administered.

    Narcan® can be obtained through a medical provider. Project HOPE, a State of Alaska program, offers Narcan® through various community organizations at no charge.

Get a Project HOPE Narcan® kit

    People at risk from opioid overdose can receive a Project HOPE Overdose Response Kit. Kits include:

      • Two doses of Narcan® (Naloxone), a drug that temporarily blocks or reverses the effects of opioids
      • Sanitary gloves
      • Brochure on how to give Narcan® to someone
      • Carrying case

    The kits are available free of charge. These participating locations will help you get access to a kit and learn how to use it.


Have you used Narcan®?

    Have you used Narcan®? Tell us about it, here.

About the Project HOPE program

    Resources for partners participating in the Project HOPE program can be found here.


Link to treatment resource page.